Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Is diarrhea a side effect of nexium?

User rating for this question
Very Good
Answered by

Practicing since : 2006
Answered : 747 Questions
I have a normal bowel movement every morning. But after eating lunch I have another bowel movement, more loose! I do take Nexium. Could this be a cause? It is embarrassing to go out to lunch because I never can tell when it will hit me. Any answer for me?
Posted Mon, 25 Nov 2013 in Digestion and Bowels
Answered by Dr. Klerida Shehu 2 hours later
Brief Answer: Bowel movement, loose, Nexium, Prozac... Detailed Answer: Hi, It is true that diarrhea is a common side effect of Nexium. Prozac is also another factor but less common. Therefore, I suggest to talk to your doctor to stop taking such drugs for some time and take other alternative drugs. I'd suggest to take probiotics for the moment to help re-balance the intestinal flora. If diarrhea would persist after stopping these drugs, you can ask your doctor to proceed with some fecal analysis, including examination for ova/parasites, coproculture. Hope it answered to your inquiry! If you have more questions, do not hesitate to write back to me! Dr.Klerida
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor